MAUDE Adverse Event Report: RAYNER INTRAOCULAR LENSES LIMITED RAYONE ASPHERIC

RAYNER INTRAOCULAR LENSES LIMITED RAYONE ASPHERIC
Model Number RAO600C
Medical Device Problem Code Scratched Material (3020)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
On 22nd january 2025, rayner received notification from a us healthcare faciltiy of an event that occurred during use of a rayone aspheric rao600c.The event description provided states that scratches were observed on the optic necessitating explantation of the lens.
 
Additional Manufacturer Narrative
The reference (b)(4) has been allocated to this case by rayner.The event description provided states that immediately following implantation into the eye scratches were observed on the optic.The lens was immediately explanted and exchanged.The healthcare facility has confirmed that explantation and lens replacement proceeded without complication and that there was no harm or injury to the patient as a result of the event.The device associated with the event has been discarded by the healthcare facility.The rayner hydrophilic acrylic iol use risk analysis identifies the following as possible causes of "physical damage to lens"; sharp edge instruments used during surfical procedure, surgical procedure: incorrect use of lens injection system, surgeon misidentifying capsular folds, lens surface ablated by nd:yag operator error and cracked optic surface post injection due to dehydration of lens.Our review of production records for the rayone aspheric rao600c batch 054242516 showed that all manufacturing and quality checks were conducted with successful results.All devices released for distribution from this batch were within tolerance, met specification criteria and were without defects.A review of vigilance data confirms this is an isolated event.No other incidents, of any type, have been received against the rayone aspheric rao600c batch 054242516.There is insufficient evidence and information available to establish the cause of the scratches present on the optic following implantation.

Brand Name
RAYONE ASPHERIC
Common Device Name
RAYONE ASPHERIC
Manufacturer (Section D)
RAYNER INTRAOCULAR LENSES LIMITED
the ridley innovation centre
10 dominion way
worthing, west sussex BN14 8AQ
UK  BN14 8AQ
Manufacturer (Section G)
RAYNER INTRAOCULAR LENSES LIMITED
the ridley innovation centre
10 dominion way
worthing, west sussex BN14 8AQ
UK   BN14 8AQ
Manufacturer Contact
jodie neal
the ridley innovation centre
10 dominion way
worthing, west sussex BN14 -8AQ
UK   BN14 8AQ
MDR Report Key21251197
Report Number3012304651-2025-00029
Device Sequence Number8055812
Product Code HQL
UDI-Device Identifier05029867692161
UDI-Public(01)05029867692161
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P060011
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/18/2026
Device Model NumberRAO600C
Device Catalogue NumberRAO600C
Device Lot Number054242516
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/22/2025
Initial Report FDA Received Date01/28/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/19/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age63 YR
Patient SexFemale